... results with avastin alone? havent read anything about taking avaston by itself. donna
28 Dec 2009
Avastin is not a protein kinase inhibitor like Sutent or Nexavar. These agents work at a point in the cell cycle to block the processes that create blood vessels to the tumor.
While Avasin does the same type of thing, it is what as known as a monoclonal antibody. In renal cell cancer, it is to be used with another agent known as interferon-alpha.
There is second group of kinase inhibitors that work at blocking a different cellular pathway in tumor development. mTOR inhibitors work by
disrupting blood vessel development. These drugs are available orally, (Afinitor), or as an IV preperation, (Toricel).
While all these agents have many of the same activities, (that is, strangling, suffocating or poisioing the developing tumor cells), they can be used at different points in stageIV renal cell cancer. The physician has many more effective choices than he did a few years ago.
And, of course, each agent has unique side effects. So, while you may not be able to tolerate one drug, you might do much better on another.
Hope that helps,
18 May 2010
Avastin is approved for the U.S. with Interferon. Outside the U.S., Avastin is approved to be taken alone. I am stage IV, I am currently on my 5th chemo treatment (sutent, afinitor, Nexavar, Votrient and now Torisel). Only Sutent worked for me, and it appears that Torisel might be working as well. Avastin/Interferon will likely be the next drug I will be taking (unless something else comes out 1st).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My husband has heart problems but has appreciated some improvement in heart function - EF now up to 50-55%. He has taken 2 rounds of Afinitor and we ...
2 answers • 7 Jul 2010
1 answer • 27 Nov 2011
Hello, I am a 37 year old female, recently diagnosed with suspected renal cell carcinoma, stage 1, and the tumor is 2,3 cm. I had a PET scan last ...
1 answer • 18 Nov 2012
... metastatic disease, med changed now to Afinitor. Anybody have any experience with this med?
0 answers • 9 Jan 2013